Alert archive / Ohio / Heat Advisories in 2007

Heat Advisory 2, NWS Cleveland, OH

August 8, 20076 counties in Ohio

NWS Cleveland, OH issued this heat advisory at Aug 8, 2007, 4:07 AM EDT for 6 counties in Ohio. It took effect at Aug 8, 2007, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 4:07 AM EDT (08:07 UTC)
In effect from
Aug 8, 2007, 12:00 PM EDT
Expired
Aug 8, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, OH, Hancock County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 080807
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT WED AUG 8 2007

OHZ017-027-028-036-037-047-081600-
/O.NEW.KCLE.HT.Y.0002.070808T1600Z-070809T0000Z/
HANCOCK-WYANDOT-CRAWFORD-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY...
BUCYRUS...MARION...MOUNT GILEAD...MOUNT VERNON
407 AM EDT WED AUG 8 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT
ADVISORY FOR PARTS OF NORTHWEST AND NORTH CENTRAL OHIO FROM
FINDLAY TO MARION TO MOUNT VERNON TODAY. THE HEAT ADVISORY IS IN
EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING.

ALTHOUGH TEMPERATURES MAY BE SLOW TO RISE THIS MORNING DUE TO
CLOUDINESS...PARTLY SUNNY SKIES WILL DEVELOP ALLOWING TEMPERATURES
TO RISE INTO THE LOWER 90S THIS AFTERNOON. THIS HOT WEATHER
COMBINED WITH THE VERY HUMID CONDITIONS WILL MAKE IT FEEL LIKE 100
TO 104 DEGREES TODAY.

PERSONS IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK
IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF
LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

$$

MRD
2 follow-up statements
000 
WWUS71 KCLE 081444
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 AM EDT WED AUG 8 2007

OHZ017-027-028-036-037-047-082245-
/O.CON.KCLE.HT.Y.0002.070808T1600Z-070809T0000Z/
HANCOCK-WYANDOT-CRAWFORD-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY...
BUCYRUS...MARION...MOUNT GILEAD...MOUNT VERNON
1044 AM EDT WED AUG 8 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

PARTLY SUNNY SKIES WILL ALLOW TEMPERATURES TO CLIMB INTO THE LOWER
90S THIS AFTERNOON. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY
LEVELS WILL MAKE IT FEEL EVEN WARMER. HEAT INDEX VALUES WILL RANGE
FROM 100 TO 104 DEGREES MOST OF THE AFTERNOON.

PERSONS IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK
IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF
LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED
ENVIRONMENT.

$$
KUBINA
000 
WWUS71 KCLE 081911
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
311 PM EDT WED AUG 8 2007

OHZ017-027-028-036-037-047-090000-
/O.CON.KCLE.HT.Y.0002.000000T0000Z-070809T0000Z/
HANCOCK-WYANDOT-CRAWFORD-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY...
BUCYRUS...MARION...MOUNT GILEAD...MOUNT VERNON
311 PM EDT WED AUG 8 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

TEMPERATURES WILL CONTINUE TO CLIMB INTO THE LOWER 90S THE REST OF
THE AFTERNOON. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY
LEVELS WILL MAKE IT FEEL EVEN WARMER. HEAT INDEX VALUES WILL RANGE
FROM 100 TO 104 DEGREES THIS AFTERNOON.

TEMPERATURES ARE EXPECTED TO COOL DOWN THIS EVENING AND REDUCE THE
THREAT OF HEAT RELATED HAZARDS. 

PERSONS IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK
IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF
LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED
ENVIRONMENT.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Aug 8, 1:25 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 8, 1:25 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
125 AM EDT WED AUG 8 2007

.SYNOPSIS...
A FRONT NEAR LAKE ERIE WILL WAVER BACK AND FORTH IN THE AREA THROUGH
THURSDAY AS WAVES OF LOW PRESSURE MOVE ALONG THE FRONT FROM WEST TO
EAST.  HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND LAST
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
UPDATED TO INCREASE POPS TO LIKELY WRN TWO THIRDS OR FORECAST AREA
FOR TONIGHT. MORE TSRA NW IN WILL MOVE EAST OVERNIGHT...NOT SURE
HOW FAR THEY WILL HOLD TOGETHER...BUT ENOUGH TO WARRANT LIKELY
POPS VICE CHC.

A NUMBER OF THINGS TO LOOK AT THIS EVENING RANGING FROM POSSIBLE
ADDITIONAL FLOODING TO SEVERE TSRA. MORNING INTO MIDDAY PRECIP HAS
HELPED TO STABILIZE THE NORTHEASTERN 2/3 OF THE AREA SO THINK SEVERE
THREAT SHOULD BE LIMITED TO MAINLY THE SOUTHWESTERN THIRD OF THE CWA.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH THURSDAY NIGHT/...
WEAK HIGH PRESSURE RIDGE MOVING ACROSS THE AREA WED SHOULD HELP TO
DECREASE COVERAGE OF CONVECTION...ESPECIALLY OVER AND NEAR LAKE ERIE
AS LIGHT FLOW TURNS MORE NORTHERLY.  FURTHER SOUTH SHOULD SEE SCT
TSRA OCCUR BUT MAINLY IN THE AFTERNOON...SOME OF THE STORMS COULD
AGAIN BE SEVERE.

NEXT WAVE OF LOW PRESSURE ON TRACK FOR THURSDAY AND THURSDAY NIGHT
PER NGM AND NAM FOR MORE WIDESPREAD TSRA WITH POSSIBLE FLOODING AND
SEVERE WEATHER AS AIRMASS REMAINS VERY MOIST AND UNSTABLE WITH PWS
OF AROUND 2 INCHES AND LIS PROGGED OF MINUS 4 TO 5. GFS DIFFERS
WITH WAVE ON WED THEN EVERYTHING TO OUR SOUTH ON THU AND THU NITE.
WL SMOOTH DIFFERENCES WITH MODELS AS EXPECT FRONT TO REMAIN IN AREA
AS WEAKS WAVES MOVE ALONG SO CHANCE OF PRECIP IN EVERY PERIOD SEEMS
A REASONABLE MOVE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
WITH ENOUGH WRAP MOISTURE AND UPPER TROFINESS LINGERING WILL
CONTINUE SMALL CHANCE FOR CONVECTIVE PRECIP ON FRIDAY.  AFTER THIS
HIGH PRESSURE BUILDING IN SHOULD MEAN DRY WEATHER ON THE WEEKEND AND
PROBABLY THROUGH MONDAY. WILL BRING IN SLIGHT CHANCE FOR TUESDAY PER
GUIDANCE AS WEAK FRONT SAGS NEAR LAKE ERIE.  GUIDANCE APPEARS TOO
WARM FRI AND SAT WITH EXPECTED NLY FLOW.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A BREAK IN STORMS CURRENTLY AS WEAK RIDGING HAS BUILT OVER THE
AREA ALLOWING FOR SOME CLEARING. THIS MAY END UP ALLOWING FOR SOME
MVFR/BORDERLINE IFR FOG TO DEVELOP ACROSS THE AREA BEFORE THE MID
CLOUDS MOVE INTO THE AREA AHEAD OF THE NEXT MESOSCALE CONVECTIVE
COMPLEX CURRENTLY WEST OF CHICAGO. THIS IS WHERE THE FORECAST BECOMES
TRICKY. MODELS HAVE A VERY POOR HANDLE ON THIS FEATURE...AND SPC
MESOSCALE ANALYSIS SHOWS AN AXIS OF HIGH INSTABILITY FROM JUST
WEST OF CHICAGO INTO WESTERN OHIO. THE CONCERN IS THAT THIS
COMPLEX WILL CONTINUE MOVING EAST ALONG THE INSTABILITY AXIS AND
INTO WESTERN OHIO BY SUNRISE. ONE DISSENTING FACTOR FOR THIS
COMPLEX MOVING EAST IS THE DRY AIR ACROSS INDIANA PER WATER VAPOR.
THEREFORE...GIVEN THE UNCERTAINTY THE FORECAST WILL REFLECT THE
BEST CHANCE FOR STORMS ACROSS WESTERN OHIO AND ESPECIALLY TOLEDO.

THE NEXT PROBLEM IS THE SHORT WAVE THE MODELS SHOW MOVING INTO THE
AREA THIS AFTERNOON. WITH 3000+ J/KG CAPE VALUES THIS
AFTERNOON...EXPECT THIS FEATURE TO ONCE AGAIN TRIGGER STORMS
ACROSS THE ENTIRE REGION. THEY WILL BE WIDELY SCATTERED GIVEN THE
WARM TEMPS AT 850MB POTENTIALLY CAPPING THE ATMOSPHERE...BUT
THERE SHOULD BE A FEW STORMS AROUND ONCE AGAIN THIS AFTERNOON.
ANY STORMS SHOULD QUICKLY QUIET DOWN BY 00Z AS WINDS TURN NW-N.

OUTLOOK... FRONT COULD MOVE BACK NORTH INTO AREA THURSDAY AND
FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF
THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR
GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY.

&&

.MARINE...
LIGHT FLOW WILL CONTINUE FROM THE SOUTH AND SOUTHWEST OVER THE NEXT
SEVERAL PERIODS AS STATIONARY FRONT REMAINS IN PLACE OVER THE LAKE.
THUNDERSTORMS WILL BE A PROBLEM FOR MARINE INTERESTS BY PRODUCING
LOCALLY HIGHER WINDS AND WAVES. WAVE OF LOW PRESSURE WILL MOVE EAST
NORTHEAST ACROSS THE LAKE THURSDAY AND THURSDAY NIGHT. NEXT COLD
FRONT DUE IN ACROSS THE AREA FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS/DJB
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...MRD
MARINE...LOMBARDY
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT TUE AUG 7 2007

LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089-
PAZ001>003-081030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
627 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

OHZ006-017-027-036-037-081030-
WOOD-HANCOCK-WYANDOT-MARION-MORROW-
627 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS
AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO
OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT
THE HEAT ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 7, 11:28 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 PM EDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     RAVENNA                 41.16N 81.24W
08/07/2007                   PORTAGE            OH   LAW ENFORCEMENT

            FEW TREES DOWN

&&

RANDEL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:32 PM EDTSpecial Marine WarningCLE118 min
Aug 7, 9:09 PM EDTSpecial Marine WarningCLE96 min
Aug 7, 9:14 PM EDTSevere Thunderstorm WarningCLELake46 min
Aug 7, 9:25 PM EDTSevere Thunderstorm WarningCLEAshland50 min
Aug 7, 9:31 PM EDTSevere Thunderstorm WarningCLELorain31 min
Aug 7, 10:00 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit45 min
Aug 7, 10:28 PM EDTSevere Thunderstorm WarningCLEPortage47 min
Aug 7, 10:42 PM EDTSpecial Marine WarningCLE93 min
Aug 7, 10:53 PM EDTSevere Thunderstorm WarningCLEMahoning52 min
Aug 8, 3:05 PM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more31 hr

Nearby

Heat Advisories in Ohio, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.